Hail, Morrison
- When
- May 26, 4:48 PM CST
- Where
- Morrison County, Royalton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.833, -94.300
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 26, 1:15 PM CST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 215 PM CDT WED MAY 26 2004 .DISCUSSION... FCST FOCUSES ON TSRA CHANCES IN TWO PERIODS...TONIGHT AND FRI NIGHT/ SAT. NEAR TERM MDL SOLUTIONS RE: TONIGHTS EVENTS IN PRETTY GOOD AGREEMENT. TONIGHT...SPC INTROD SLIGHT RISK WRN CWA WHICH LOOKS GREAT AS MDL RUNS HAVE BEEN SLOW TO LATCH ON TO POTENT H7/H5 VORT AND S/W TROF SPINNING OUT OF ERN MT NOW INTO WRN SD WITH MPX CWA IN ITS SIGHTS. WOOD LAKE AND NELIGH H85/H7 WINDS ARE BACKING/INCREASING IN EARNEST AHEAD OF SAID FEATURE. QUITE A NICE LITTLE SITN THIS EVE...AS UPR FORCING PRETTY STRONG...AND THIS SHOULD WORK TO AUGMENT LESS THAN DESIREABLE STRENGTH/DEPTH OF LLVL MOISTURE AND MODEST INSTABILITY. WEAKLY COUPLED JET STRUCTURE NOTED AT H3/H25 AS 60KT WLY JET APPROACHES AS 90KT GREAT LAKES JET DEPARTS PLACING CWA (ESP NRN CWA) IN STRONGLY DIVERGENT PATTERN ALOFT. AS STRONG VORT ADVANCES INTO ERN SD IN NEXT FEW HOURS 995MB LOW WILL MOVE/DEVELOP INTO WRN MN ALONG SLOWLY ADVANCING FRONTAL ZONE LEFT BEHIND BY VORT NOW EXITING NERN MN. THIS SHOULD FOCUS LLVL CONVERGENCE UNDER UPR LVL DIV MAXIMA...CREATING QUITE A NICE CONV/DIV COUPLET. RESULT WILL BE RAPIDLY INCREASING FORCING FM 22Z-08Z ACRS CWA FM WEST TO EAST. SWOMCD JUST OUT AS I WRITE THIS. CU FIELD WEST OF FSD TWRD HON...AND UP TWRD JMS AND BIS GETTING AGITATED AS UPR FORCING ARRIVES OUT THERE. CANT RULE OUT SCT TSRA IN SERN SD/WRN MN CU FIELD AHEAD OF FRONTAL BNDRY LATE THIS AFTN AS HEATING WINS OUT...BUT EXPECT MAIN CLUSTER OF STORMS TO FORM ALONG/JUST AHEAD OF FRONT AND MOV INTO WRN MN THIS EVE. WBZS PER META BUFR ARND 7500-9000KFT ACRS MUCH OF CWA...SO DIME/NICKEL/QUARTER HAILERS SHOULD BE PRETTY COMMON...GIVEN STRENGTH OF FORCING AND MU ELEVATED CAPES ARND 1000 J/KG. COULD BE A PRETTY DECENT HAIL EVENT. STORM ORGANIZATION SHOULD CONT THRU EVE AS SHEAR INCREASE AS SW->NE ORIENTED LLJ REVS AHEAD OF DISTURBANCE. BULK SHEAR ->50KTS...AND CUMULATIVE SHEAR TO 70KTS IN 0-6KM LAYER. GIVEN 70/55 T/TD PROFILES...A FEW DAMAGING GUSTS PROBABLY ALSO LIKELY AS STORMS BECOME OUTFLOW DOMINATED QUICKLY. BEST SVR THREAT OUT WEST IN 22Z-03Z TIMEFRAME...BUT ISOLD SVR (HAIL) LIKELY DEEP INTO NIGHT AS FORCING/INSTABILITY CONT TO INCREASE ABV STABILIZING PBL. HWO HAS BEEN UPDATED FOR THIS. STORMS SHOULD RIDE THE H9/H8 THETA-E AXIS JUXTAPOSED UNDER/ALONG VORT AND UPR DIV FIELDS. SHOULD TAKE A GOOD CHUNK OF NIGHT TO GET IT ALL THE WAY THRU CWA. SOME RAINS UNFORTUNATELY WILL EXCEED AN INCH IN THE BIGGER CELLS. BEST CHANCE FOR THESE RAINS IN NRN CWA WHERE FORCING THE BEST. FRONT SLIPS THRU LATE TONIGHT AND THEN THUR WL BE HI PRES AND COOLER WITH NWLY/CYCLONIC FLOW. COULD BE A COLD FRI MORNING IN EAST...THEN RAPID ATMS RECOVERY THRU DAY AS STRONG UPR/NEG TILT TROF COMES OUT OF MNTS. ETA HINTING AT MCS FORMATION ON STRONG LLJ FRI EVE/NIGHT IN NRN SD/INTO ND...AND H8-H3 THICKNESS ORIENTATION WOULD SUGGEST THIS WOULD FALL SOUTHEAST INTO LLJ...AND INTO OUR CWA SAT MORNING. GULF REALLY OPENS SAT AFTN/NIGHT WITH MUCH DEEPER MOISTURE INTO CWA AS STRONGER IMPULSE APPROACHES. VERY NICE THICKNESS DIFFLUENCE AND DEVELOPING WF COULD MAKE FOR A VERY INTERESTING SAT NIGHT/SUN FOR SVR. IN THE LONGER TERM...SUNDAY THRU WEDNESDAY...26/12Z 500 MB ENSEMBLE MEAN SHOWS A STRONG NEGATIVELY TILTED TROUGH MOVING ACROSS OUR CWA SUNDAY NIGHT. HAVE STUCK WITH HIGH POPS FOR SUNDAY AS IN PREVIOUS GRIDS...RESPECTING THE STRONG VERTICAL MOTION IN ADVANCE OF STRONG NEGATIVELY TILTED TROUGH. HWOMPX UPDATED TO REFLECT POSSIBILITY OF SVR AND HEAVY RAINS SATURDAY NIGHT THROUGH SUNDAY NIGHT. CLOUDS TO LIMIT INSOLATION ON MEMORIAL DAY SO DROPPED MAXIMUMS FOR MONDAY/MEMORIAL DAY...THEN GRADUALLY WARMED IT UP. KEPT PRECIPITATION IN CHANCE RANGE FOR MOST OF CWA THROUGH WEDNESDAY DUE TO INSTABILITY ASSOCIATED WITH UPPER LOW WHICH MAY STALL OVER THIS AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && NOTE...EFFECTIVE 1200 ETC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO TWIN CITIES/CHANHASSEN WILL CHANGE FROM AFDMSP TO AFDMPX. THE WMO CODE WILL REMAIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1157 AM CDT WED MAY 26 2004 MNZ041>043-047>049-054>058-064>067-073>075-082-083-091-092-271100- BLUE EARTH-BROWN-CHIPPEWA-DOUGLAS-FARIBAULT-KANDIYOHI-LAC QUI PARLE- MARTIN-MCLEOD-MEEKER-MORRISON-NICOLLET-POPE-REDWOOD-RENVILLE-SIBLEY- STEARNS-STEVENS-SWIFT-TODD-WATONWAN-YELLOW MEDICINE- 1157 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING WEST OF A LINE FROM LITTLE FALLS TO ALBERT LEA. SOME OTHER CITIES THAT MAY BE AFFECTED BY SEVERE THUNDERSTORMS INCLUDE ALEXANDRIA... WILLMAR...AND CANBY. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. ISOLATED WIND DAMAGE MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A POSSIBILITY OF THUNDERSTORMS BEING SEVERE...AND PRODUCING HEAVY RAINFALL...SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF WEST CENTRAL MINNESOTA THIS EVENING. MNZ044-045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-271100- ANOKA-BARRON-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU CLAIRE- FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MILLE LACS-PEPIN- PIERCE-POLK-RAMSEY-RICE-RUSK-SCOTT-SHERBURNE-ST CROIX-STEELE-WASECA- WASHINGTON-WRIGHT- 1157 AM CDT WED MAY 26 2004 .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A POSSIBILITY OF THUNDERSTORMS BEING SEVERE...AND PRODUCING HEAVY RAINFALL...SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Minneapolis radar (KMPX), 124 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395567, 5395568, 5395569.